Wednesday, September 21, 2022

Is Excedrin Good For Sinus Headaches

How To Use Excedrin Sinus Headache Tablet

Top 1000 Commericials of 2006 Excedrin Sinus Headache

See also Warning section.

Read and follow all directions on the package label. Do not give children medicines labeled only for adults. If you have any questions, consult your pharmacist.

Take this medication by mouth with or without food, usually every 4 to 6 hours as needed or as directed by your doctor.

If you are using the liquid form of this medication, carefully measure the dose using a special measuring device/spoon. Do not use a household spoon because you may not get the correct dose. If your liquid form is a suspension, shake the bottle well before each dose.

The dosage is based on your age, medical condition, and response to treatment. Do not increase your dose, take it more frequently, or use it for a longer time than directed.

Tell your doctor if your condition persists for more than 1 week, if it worsens, or if it occurs with rash, persistent headache, or fever lasting more than 3 days. These may be symptoms of a serious medical problem and should be checked by a doctor.

Limit The Use Of All Pain Medicines

  • Do not use prescription pain medicine for headaches for more than nine days in a month.
  • Do not use non-prescription pain medicine for more than 14 days in a month.

This report is for you to use when talking with your healthcare provider. It is not a substitute for medical advice and treatment. Use of this report is at your own risk.

02/2013

Treatment For Sinus Pain

If you have pain thats caused by sinusitis, the following self-care measures may help ease your symptoms:

  • Inhaling steam.Inhaling steamy air may help loosen mucus and ease inflammation. You can do this by draping a towel over your head and leaning over a bowl of warm water. Standing in a warm, steamy shower may also help.
  • Using a nasal wash. A nasal wash is a saline solution and helps to flush out your sinuses. You can buy saline washes over-the-counter or make your own at home.
  • Taking OTC medications. Various OTC medications may help relieve symptoms like pain, inflammation, and sinus congestion:
  • pain medications like ibuprofen , naproxen , and acetaminophen
  • nasal decongestants, such as Sudafed and Mucinex Sinus Max
  • nasal corticosteroids like Flonase and Nasacort

Don’t Miss: Mucinex Dm For Sinus Congestion

What Is The Prognosis For A Sinus Headache

Most people with sinus headache recover completely, although many people may develop sinus headache again in the future.

Complications of sinus headache are not common. Rarely, an untreated sinus infection can erode through the bones and involve adjacent structures, including the eye socket or brain, potentially causing pain and swelling of the eye or symptoms of meningitis or encephalitis. Infection that spreads to the blood vessels in the area of the sinuses can cause inflammation and blood clots. The cavernous sinus is a collection of veins located near the sphenoid sinus that can potentially become infected and form blood clots.

New Study Links Coffee To Migraine Risk

Excedrin Migraine For Sinus Headache

About 80 percent of adults suffer from headaches at least occasionally, said Dr. Laurie Knepper, an associate professor of neurology at the University Pittsburgh School of Medicine and a physician with the University of Pittsburghs Headache Center.

Headaches arent created equal. The pain can be dull and constant, throbbing or searing. They can be annoying, disabling or, rarely the sign of a life-threatening medical problem. Knowing which kind of headache you have can help you get treatment and relief.

These are common headache symptoms:

Symptoms include:

  • Pain involves the whole head, not just one side.
  • Mild pain which is often described an aching pressure.
  • Often triggered by stress.
  • Usually improves with a dose of over-the-counter pain medication.
  • Stress management techniques can help over the long term.

Read Also: Quickest Way To Get Over Sinus Infection

What Are The Side Effects Of Excedrin

Get emergency medical help if you have signs of an allergic reaction: hives difficulty breathing swelling of your face, lips, tongue, or throat.

In rare cases, acetaminophen may cause a severe skin reaction that can be fatal. This could occur even if you have taken acetaminophen in the past and had no reaction. Stop taking this medicine and call your doctor right away if you have skin redness or a rash that spreads and causes blistering and peeling. If you have this type of reaction, you should never again take any medicine that contains acetaminophen.

Stop using this medicine and call your doctor at once if you have:

  • severe anxiety, agitation, confusion, panic
  • easy bruising or bleeding
  • a light-headed feeling, like you might pass out
  • dehydration symptoms–feeling very thirsty or hot, being unable to urinate, heavy sweating, or hot and dry skin
  • symptoms of stomach bleeding–bloody or tarry stools, coughing up blood or vomit that looks like coffee grounds
  • high potassium–nausea, weakness, tingly feeling, chest pain, irregular heartbeats, loss of movement or
  • liver problems–nausea, upper stomach pain, itching, loss of appetite, dark urine, clay-colored stools, jaundice .

Common side effects may include:

  • upset stomach, heartburn
  • depressed mood, feeling anxious or restless or
  • sleep problems .

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

Are These Your Symptoms

From those patients confirmed with a migraine diagnosis in the study:

  • 83% noticed the weather affected their headaches
  • 73% noticed seasonal variations in their headaches
  • 62% said their headaches were triggered by allergies
  • 56% had nasal congestion
  • 25% had a runny nose
  • 22% had red eyes
  • 19% had watery eyes

You could be forgiven for thinking these symptoms are sinus related. They look a lot like the symptoms you might expect from a sinus infection so its no surprise that there is a significant amount of confusion between sinus headache and migraine.

Results found that 9 out of 10 patients in the study had migraine, not sinus headache.

Furthermore, the 100 patients from the study had seen an average of 4 physicians each and had gone on average 25 years without the correct diagnosis or significant relief.

Thats 25 years without significant relief and 4 physicians who had gotten the diagnosis wrong!

The lead investigator of the SAMS study Dr. Eross says It was hard to convince some of them that they actually suffered from migraine headaches, said Dr. Eross. Many were shocked.

One in ten people from the study knew they had migraine, but thought they had sinus headaches in addition. In reality they actually suffered two different types of migraine, one with sinus symptoms and one without, Dr. Eross noted.

Much of the pain or pressure is in the face, on both sides, so it doesnt occur to them that this might be a migraine. Dr Eross

You May Like: Children’s Cold And Sinus Medicine

What Are Sinus Headaches

Real sinus headaches are almost always from a sinus infection. Sinus infections are common with 10% to 30% of the population experiencing at least one sinus infection each year.

Sinus infections are also known as sinusitis or rhinosinusitis. This occurs when the sinus becomes inflamed. Common symptoms include thick nasal mucous, blocked nose and facial pain. Sinus infections may be caused by an infection, allergy or air pollution. Most cases are due to viral infection. Infections are often transmitted through coughing, sneezing, kissing, contact with contaminated surfaces, food or water or contact with infected animals or pets.

To understand how sinus headaches are confused with migraine its important to know what migraine is.

How Do You Diagnose Sinus Headaches Caused By Migraines

EXCEDRIN HEADACHE NUMBER 39

Sinus headaches are most likely due to migraines or tension headaches. Migraines are diagnosed by symptoms, including the frequency and severity of symptoms, family history, and by physical exam. Migraines can also include nausea and vomiting. These episodes may be triggered by hormonal changes, lack of sleep, certain foods or alcohol or caffeine, stress, or environmental changes like weather, altitude changes, or allergens. Many patients with migraines have family members who also experience migraine headaches.

If you have unusual or severe symptoms, additional tests such as an MRI of the brain may be ordered to rule out more serious conditions that can cause headache pain, such as tumors or bleeding around the brain. If you have repeated episodes of sinus pain and pressure, a nasal endoscopy or imaging such as an MRI or CT scan can determine if sinus pain or pressure is due to a sinus infection or other sinus pathology. A normal sinus CT scan while you have symptoms could help rule out sinusitis, and determine if migraines, headaches, or other causes of facial pain and pressure are causing the sinus symptoms.

Other causes of facial pain and pressure can include temporomandibular joint syndrome, clenching or grinding your teeth, trigeminal nerve pain, temporal arteritis , dental infection, or other neurologic causes of facial pain.

css id:

You May Like: Medicine For Children’s Sinus Infection

What Causes A Sinus Headache

Inflammation of the tissues lining the sinuses is the primary cause of a sinus headache. The inflamed tissues swell and produce secretions that clog the normal drainage system of the sinuses, causing a build-up of fluid and secretions. The pressure of this fluid build-up causes the pain of a sinus headache. Inflammation of the sinuses is known as sinusitis. The inflammation may arise due to an

Most commonly, infectious sinusitis is due to a viral infection, but bacterial and fungal infections of the sinuses can also occur. Since the maxillary sinuses are located in the cheekbone, infections of the upper teeth can spread into these sinuses. In very rare cases, benign or malignant tumors can invade and block drainage in the sinuses and lead to a sinus headache.

YOU MAY ALSO LIKE

Common Sinus Headache Symptoms

  • Fever: You won’t always run a temperature when you have a headache caused by sinusitis, but it’s a distinct possibility, especially if the infection is caused by a bacteria rather than a virus. In that case, an antibiotic actually may be in order to knock out the bacteria.
  • Purulent nasal discharge: A thick, yellowish or greenish discharge is a sign of infection.
  • Ear or upper tooth pain: Ear and upper tooth pain are common complaints in those suffering from a sinus infection.

Also Check: Can Sinus Pressure Make You Dizzy

How Are Sinus Headaches Treated

Sinus headaches treatment is usually directed toward sinus headache pain reliefand treating the infection. Treatment might include antibiotics for the infection, as well as a short period of pain and fever reliever , decongestants , or antihistamines to treat the sinus headache symptoms and provide sinus headache relief.

Analgesics can relieve headache pain while the nasal decongestants relieve sinus congestion and pressure, help clear nasal passages, and shrink swollen membranes.

If the sinus headache pain continues after using pain-relievers, corticosteroids may be prescribed to further decrease the inflammation. When an allergen is causing the sinus flare-ups, preventive allergy therapy is often needed. If you have questions or concerns about your sinus headache pain and how to treat sinus headaches, consult your doctor. Medication should be used as directed.

Kids Are Watching War On Social Media: Here’s What Parents Should Know

Excedrin Migraine For Sinus Headache

If youre taking one medication so much that when you stop, you start having more headaches, beware of a phenomenon called a rebound headache or medication overuse headache, he warned. That’s when the pain medicine itself can cause more headaches, according to the American Migraine Foundation.

The brain can become dependent on the medication, Torres explained. People typically wake up with a headache in the morning and take a pill, which doesnt provide relief for very long, so they take more medication when the headache comes back. The more they take, the worse the headache becomes.

The key is to stop that medication, but that can make it even worse, the rebound, so you want to be careful, Torres noted.

About 80 percent of adults suffer from headaches at least occasionally, said Dr. Laurie Knepper, an associate professor of neurology at the University Pittsburgh School of Medicine and a physician with the University of Pittsburghs Headache Center.

Headaches arent created equal. The pain can be dull and constant, throbbing or searing. They can be annoying, disabling or, rarely the sign of a life-threatening medical problem. Knowing which kind of headache you have can help you get treatment and relief.

These are common headache symptoms:

Don’t Miss: Can Sinus Infection Cause Permanent Hearing Loss

Excedrin Knocks Out The Headache

Having a headache is the worst, but when you have a sinus headache it is a whole different ball game. I have tried multiple types of headache medicine when I get a sinus headache, but none have ever seemed to work. When a sinus headache hits the pressure is so crazy, then I found and decided to try Excedrin Sinus Headache and I am so glad that I did. The pressure that builds up in your upper eyebrows and front of your forehead makes you hurt so bad and you want something that is immediate to help it go away. Within twenty minutes of taking two Excedrin sinus headache tablets I have immediate relief and I feel so much better. It relieves all of the pressure and makes it easier to breath and then all of the pain that is associated with it goes away. After I take the tablets the headache never returns it just stays away and I am completely feeling better for the rest of the day. It helps with the congestion as well and makes it to where you can function and breath until your allergy medicine kicks in.

jbrown458

What Drugs And Food Should I Avoid While Taking Excedrin

Avoid drinking alcohol. It may increase your risk of liver damage or stomach bleeding.

Ask a doctor or pharmacist before using other medicines for pain, fever, swelling, or cold/flu symptoms. They may contain ingredients similar to acetaminophen or aspirin .

Avoid coffee, tea, cola, energy drinks or other sources of caffeine while taking this medication. They can add to the side effects of the caffeine in the medication.

Also Check: Relieve Sinus Pressure In Ears

What Is The Most Important Information I Should Know About Excedrin

Do not give this medicine to a child or teenager with a fever, flu symptoms, or chicken pox. Aspirin can cause Reye’s syndrome, a serious and sometimes fatal condition in children.

You should not use this medicine if you are allergic to acetaminophen , aspirin, caffeine, or any NSAIDs .

Aspirin may cause stomach or intestinal bleeding, which can be fatal. These conditions can occur without warning while you are taking this medicine.

Ask a doctor or pharmacist if this medicine is safe to use if you have ever had:

  • liver disease, cirrhosis, a history of alcoholism, or if you drink more than 3 alcoholic beverages per day
  • asthma or seasonal allergies

Excedrin Sinus Headache Medicine Really Worked

Sinus Excedrin | Television Commercial | 1988

I must admit that I am usually skeptical of over the counter medication when it comes to treating my sinus problems because I have not had much success. However, Excedrin really outdid itself. I was having a bad day in terms of sinus trouble and of course it was after doctor offices were closed and I went to the drug store and purchased this product. It worked wonders. I was able to complete the tasks that I had for that particular evening and woke up without any sign of the headache that had been previously bothering me all day prior to taking it. It was well within my budget and I trust the Excedrin name since they have been around for a while. My mother is a big fan of all of their products and I take her recommendations seriously. If you are suffering from a nagging sinus headache that won’t go away I would recommend that you try this it really worked for me and I didn’t have to see the pharmacist to fill a prescription that would have cost me an arm an a leg.

knramsey

Recommended Reading: How To Clear Sinus Infection At Home

What Kind Of Doctor Or Other Healthcare Professional Treats Sinus Headache

  • Frequently, sinus headaches are managed by primary care physicians including those that specialize in internal medicine, family medicine, or pediatrics.
  • For complicated cases, an ear, nose, and throat specialist may be consulted.
  • With unusual infections, such as fungal infections, a specialist in infectious diseases may be consulted.

Excedrin Temporarily Halts Production Of 2 Popular Headache Medications

The maker of Excedrin is temporarily discontinuing two of the brands most popular headache-relief medicines, potentially affecting millions of Americans who suffer from migraines.

GlaxoSmithKline is halting production of Excedrin Extra Strength and Excedrin Migraine because of what the company called an inconsistency in the ingredients in the medicines, specifically acetaminophen, aspirin and caffeine.

It expects the issue to be fixed and the products to be available again.

If you think Excedrin is only thing that works for you, the best thing to do is go talk to your pharmacist Are there other medicines I can take? because there are other over-the-counter medications, said NBC News medical correspondent Dr. John Torres.

You May Like: Best Food For Sinus Congestion

When Tylenol Or Advil Fails

If you don’t get headache relief from a dose of Tylenol or an NSAID, you might want to consider a two-tablet dose of Excedrin Extra Strength. This medication contains a combination of drugs, including:

For some people, a combination of pain relievers and caffeine may work better for treating tension-type headaches than a single pain reliever. That said, combined products may cause more side effects, such as stomach upset or dizziness, although these are generally mild and short-lived.

However, remember that Excedrin contains both aspirin and acetaminophen. So, be sure to stay within recommended daily limits, especially if you combine it with other types of medication.

Popular Articles
Related news